MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TM RVS BASE PLT 25MM POST +2; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. TM RVS BASE PLT 25MM POST +2; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Catalog Number 00434902502
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Tendinopathy (4887)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 00434903611, tm reverse 36mm glenosphere; lot#: 64107232.Item#: 211216, compr srs prox bdy - sm 58mm; lot#: 222230.Item#: 211237, compr srs mod stem - 10x100mm; lot#: 321180.Item#: 115370, comp rvs tray co 44mm; lot#: 795990.Item#: ep-115393, e1 44-36 std hmrl brng; lot#: 247950.Item#: 211228, compr srs mod rgx aug - sm; lot#: 978020.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted in the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left reverse total shoulder arthroplasty approximately six (6) years and six (6) months ago.Subsequently, the patient received three separate cortisone injections due to pain and signs of tendonitis.The event was reported to be resolved approximately one (1) year and three (3) months ago.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: a1; a2; b4; b5; b7; d2; e1; e2; e3; g1; g2; g3; g6; h1; h2; h6; h10 if any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d4; g1; g3; g6; h1; h2; h3; h4; h6.The reported event is not confirmed.Review of the reported event by a health care professional found that tendonitis is the inflammation or irritation of the tendons, typically caused by repetitive motion, overuse, and pressure to the bursae.Symptoms can include pain, tenderness, swelling, stiffness, decreased movement, and/or redness at or around the joint involved.This condition can impact the patient's ability to use the joint fully, decrease overall activities of daily living (adls), range of motion (rom) of the joint, and quality of life, while increasing the need for possible over-the-counter (otc) medications for swelling and pain control.Treatment can consist of otc medications, prescribed pain medications, physical therapy, rest, ice, elevating the affected joint, and steroid injections.Heterotopic ossification (ho) is the abnormal and rapid growth of bone that forms within soft tissue as the result of heredity, trauma, surgical history, or diseases of a joint.The rapid and irregular growth of bone often causes a sharp or jutted structure to form, which can result in pain and irritation to the surrounding tissues, or the patient can remain asymptomatic.Radiation or nonsteroidal anti-inflammatory medications are often provided to prevent ho formation.The only treatment, if necessary, is surgical excision or shaving/smoothing out the excess bone.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The root cause of the reported event was determined to be unrelated to the device.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TM RVS BASE PLT 25MM POST +2
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23099856
Report Number0001822565-2025-03506
Device Sequence Number8765416
Product Code PHX
UDI-Device Identifier00889024269033
UDI-Public(01)00889024269033(17)290131(10)64227258
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130661
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00434902502
Device Lot Number64227258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/18/2025
11/25/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/16/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite